About this Journal Submit a Manuscript Table of Contents
Journal of Mathematics
Volume 2013 (2013), Article ID 812153, 6 pages
http://dx.doi.org/10.1155/2013/812153
Research Article

A Triple Fixed Point Theorem for Multimap in a Hausdorff Fuzzy Metric Space

1Department of Mathematics, Acharya Nagarjuna University, Nagarjuna Nagar 522 510, India
2Department of Mathematics, Vignana Bharathi Institute of Technology, Aushapur, Ghatkesar, Hyderabad 501 301, India

Received 25 September 2012; Revised 30 November 2012; Accepted 5 December 2012

Academic Editor: Pierpaolo D'Urso

Copyright © 2013 K. P. R. Rao and K. R. K. Rao. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We obtain two triple fixed point theorems for a multimap in a Hausdorff fuzzy metric space.

1. Introduction and Preliminaries

The concept of fuzzy sets was introduced by Zadeh [1] in 1965 as a mathematical tool to represent vagueness in every day life. Since then, it was developed extensively by many authors, which also include interesting applications of this theory in diverse areas. To use this concept in topology and analysis, several researchers have defined fuzzy metric spaces in several ways (e.g., [24]). George and Veeramani [2] have modified the concept of fuzzy metric space introduced by Kramosil and Michálek [3] and also have succeeded in inducing a Hausdroff topology on such fuzzy metric space which is often used in current research these days. Later Grabiec [5] proved the contraction principle in the setting of fuzzy metric spaces introduced in [2]. Fuzzy metric spaces have many applications, for example, the various concepts of fuzzy topology have already been found in vital applications in quantum particle physics particularly in connection with both string and theory which were studied and formulated by El Naschie [6] and also most recently Gregori et al. [7] have furnished several interesting examples of fuzzy metrics in the sense of George and Veeramani [2] and have also utilized such fuzzy metrics to color image processing. For fixed point theorems in fuzzy metric spaces some of the interesting references are in [2, 5, 816].

The theory of set valued maps has applications in control theory, convex optimization, differential inclusions, and economics. The study of fixed points for multivalued contraction mappings using the Hausdorff metric was initiated by Nadler [17]. In 2004, Rodríguez-López and Romaguera [18] introduced Hausdorff’s fuzzy metric on the set of the nonempty compact subsets of a given fuzzy metric space. Later several authors proved some fixed point theorems for multivalued maps in fuzzy metric spaces (e.g., [1922]). The existence of fixed points for various multivalued contractive mappings has been studied by many authors under different conditions. For details, we refer the reader to [3, 17, 2329] and the references therein. In 2006, Gnana Bhaskar and Lakshmikantham [30] introduced the notion of a coupled fixed point in partially ordered metric spaces, also discussed some problems of the uniqueness of a coupled fixed point, and applied their results to the problems of the existence and uniqueness of a solution for the periodic boundary value problems. In 2011, Samet and Vetro [31] extended the coupled fixed point theorems for a multivalued mapping and later several authors, namely, Hussain and Alotaibi [32], Aydi et al. [33], and Abbas et al. [34] proved coupled coincidence point theorems in partially ordered metric spaces. Borcut [35] observed that the coupled fixed points technique cannot solve a system with the following form: and hence Berinde and Borcut [36] introduced the concept of triple fixed points and obtained a tripled fixed point theorem for a single valued map in partially ordered metric spaces. Moreover, these results could be used to study the existence of solutions of periodic boundary value problem involving .

In this paper, we obtain a triple fixed point theorem for a multimap in a Hausdorff fuzzy metric space and using it, we obtain a common triple fixed point for a multi- and single valued maps.

In the sequel, we need the following.

Definition 1   (see [37]). A binary operation is a continuous -norm if it satisfies the following conditions: (1) is associative and commutative, (2) is continuous, (3) for all ,(4) whenever and , for each .

Two typical examples of continuous -norm are and .

Definition 2 (see [2]). A 3-tuple is called a fuzzy metric space if is an arbitrary (nonempty) set, is a continuous -norm, and is a fuzzy set on , satisfying the following conditions for each and each and , (1) , (2) if and only if , (3) , (4) , (5) is continuous.

Let be a fuzzy metric space. For , the open ball with centre and radius is defined by .

A subset is called open if for each , there exist and such that . Let denote the family of all open subsets of . Then is called the topology on induced by the fuzzy metric . This topology is Hausdorff and first countable. A subset of is said to be F-bounded if there exist and such that for all .

Grabiec [5] obtained the following important lemma.

Lemma 3 (see [5]). Let be a fuzzy metric space. Then is nondecreasing with respect to , for all in .

Rodríguez-López and Romaguera [18] defined the continuity of fuzzy metric and obtained the following lemma relating to the continuity of .

Definition 4. Let be a fuzzy metric space. is said to be continuous on if whenever a sequence in converges to a point   , that is, whenever

Lemma 5 (see [18]). Let be a fuzzy metric space. Then is a continuous function on .

From now onwards,  will denote the following condition: In 1994, Mishra et al. [13] proved the following lemma relating to Cauchy sequences in fuzzy metric spaces.

Lemma 6 (see [13]). Let be a sequence in fuzzy metric space ( ) satisfying . If there exists a positive number such that then is a Cauchy sequence in .

Definition 7 ([18, Definition  2.2]). Let be a nonempty subset of a fuzzy metric space . For and , define .

Throughout the paper, let denote the class of all nonempty compact subsets of .

Lemma 8 ([18, Lemma  1]). Let be a fuzzy metric space. Then for each and , there exists such that .

Definition 9 (see [18]). Let be a fuzzy metric space. For each and , set The -tuple is called a Hausdorff fuzzy metric space.

We use the following lemma proved by Haghi et al. [38] in Theorem 15 in Section 2.

Lemma 10 (see [38]). Let be a nonempty set and be a mapping. Then there exists a subset such that and is one one.

Now, we give the following definitions for a hybrid pair of mappings (see also [39]).

Definition 11. Let be a nonempty set, (collection of all nonempty subsets of ) and . (i)The point is called a tripled fixed of if (ii)The point is called a tripled coincident point of and if (iii)The point is called a tripled common fixed point of and if

Definition 12. Let be a multivalued map and be a self-map on . The Hybrid pair is called -compatible if whenever is a tripled coincidence point of and .

2. Main Result

First we prove a slightly different result from Lemma 6 which is essential in proving our main result.

Lemma 13. Let , , and be sequences in fuzzy metric space ( ) satisfying . If there exists a positive number such that for all , then , and are Cauchy sequences in .

Proof. We have Hence, Now, for any positive integer ,
Letting and using , we have Thus is a Cauchy sequence in . Similarly, we can show that and are also Cauchy sequences in .

Now, we are ready to prove our first main result.

Theorem 14. Let be a complete fuzzy metric space satisfying condition and be a set valued mapping satisfying for each , , where .
Then has a tripled fixed point.

Proof. Let .
Choose , .
Since is compact valued, by Lemma 8, there exists such that Since is compact valued, by Lemma 8, there exists such that Since is compact valued, by Lemma 8, there exists such that Thus, Continuing in this way, we can obtain sequences , and in such that , and such that Hence, by Lemma 13, and are Cauchy sequences in .
Since is complete, there exist such that   ,  and . Consider Letting , we get Similarly, we can show that Since , , and , from (20) and (21), we have Hence there exist sequences ,   and such that Now, for each , we have Letting , we obtain Similarly, we can show that Since , , and are compact, we have ,  , and .
Thus, is a tripled fixed point of .

Using the above theorem, we now prove a tripled coincidence and common fixed point theorem for a hybrid pair of multivalued and single-valued mapping.

Theorem 15. Let be a complete fuzzy metric space satisfying condition and and be a mappings satisfying for all ,  and . Further assume that , then and have a tripled coincidence point. Moreover, and have a tripled common fixed point if one of the following conditions holds. (a)The pair is -compatible and there exist such that , , and , whenever is a tripled coincidence point of and and is continuous at . (b)There exist such that , and , whenever is a tripled coincidence point of and and is continuous at .

Proof. By Lemma 10, There exists such that is one to one and .
Now, define by for all . Since is one-one on , is well defined.
Now, Hence satisfies (13) and all the conditions of Theorem 14.
By Theorem 14, has a tripled fixed point . Thus, Since , there exist such that , , and . So from (29), we have This implies that is a tripled coincidence point of and .
Now, following as in [39] except from the inequalities satisfied by we can show that and have a tripled common fixed point.

Acknowledgment

The authors are thankful to the referee for his valuable suggestions.

References

  1. L. A. Zadeh, “Fuzzy sets,” Information and Control, vol. 8, no. 3, pp. 338–353, 1965. View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  2. A. George and P. Veeramani, “On some results in fuzzy metric spaces,” Fuzzy Sets and Systems, vol. 64, no. 3, pp. 395–399, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. I. Kramosil and J. Michálek, “Fuzzy metrics and statistical metric spaces,” Kybernetika, vol. 11, no. 5, pp. 336–344, 1975. View at Zentralblatt MATH · View at MathSciNet
  4. Z. Deng, “Fuzzy pseudometric spaces,” Journal of Mathematical Analysis and Applications, vol. 86, no. 1, pp. 74–95, 1982. View at Publisher · View at Google Scholar · View at MathSciNet
  5. M. Grabiec, “Fixed points in fuzzy metric spaces,” Fuzzy Sets and Systems, vol. 27, no. 3, pp. 385–389, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. M. S. El Naschie, “A review of E infinity theory and the mass spectrum of high energy particle physics,” Chaos, Solitons and Fractals, vol. 19, no. 1, pp. 209–236, 2004. View at Publisher · View at Google Scholar · View at Scopus
  7. V. Gregori, S. Morillas, and A. Sapena, “Examples of fuzzy metrics and applications,” Fuzzy Sets and Systems, vol. 170, pp. 95–111, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. B. Singh and M. S. Chauhan, “Common fixed points of compatible maps in fuzzy metric spaces,” Fuzzy Sets and Systems, vol. 115, no. 3, pp. 471–475, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. B. Singh and S. Jain, “Semicompatibility and fixed point theorems in fuzzy metric space using implicit relation,” International Journal of Mathematics and Mathematical Sciences, no. 16, pp. 2617–2629, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. B. Singh and S. Jain, “Semi compatibility, compatibility and fixed point theorems in fuzzy metric space,” Journal of the Chungcheong Mathematical Society, vol. 18, no. 1, pp. 1–22, 2005.
  11. R. Chugh and S. Kumar, “Common fixed point theorem in fuzzy metric spaces,” Bulletin of the Calcutta Mathematical Society, vol. 94, no. 1, pp. 17–22, 2002. View at Zentralblatt MATH · View at MathSciNet
  12. R. Vasuki, “Common fixed points for R-weakly commuting maps in fuzzy metric spaces,” Indian Journal of Pure and Applied Mathematics, vol. 30, no. 4, pp. 419–423, 1999. View at MathSciNet
  13. S. N. Mishra, N. Sharma, and S. L. Singh, “Common fixed points of maps on fuzzy metric spaces,” International Journal of Mathematics and Mathematical Sciences, vol. 17, no. 2, pp. 253–258, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. S. Sharma, “Common fixed point theorems in fuzzy metric spaces,” Fuzzy Sets and Systems, vol. 127, no. 3, pp. 345–352, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. Y. J. Cho, “Fixed points in fuzzy metric spaces,” Journal of Fuzzy Mathematics, vol. 5, no. 4, pp. 949–962, 1997. View at Zentralblatt MATH · View at MathSciNet
  16. Y. J. Cho, H. K. Pathak, S. M. Kang, and J. S. Jung, “Common fixed points of compatible maps of type β on fuzzy metric spaces,” Fuzzy Sets and Systems, vol. 93, no. 1, pp. 99–111, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. S. B. Nadler, Jr., “Multi-valued contraction mappings,” Pacific Journal of Mathematics, vol. 30, pp. 475–488, 1969. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. J. Rodríguez-López and S. Romaguera, “The Hausdorff fuzzy metric on compact sets,” Fuzzy Sets and Systems, vol. 147, no. 2, pp. 273–283, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  19. F. Kiany and A. Amini-Harandi, “Fixed point and endpoint theorems for set-valued fuzzy contraction maps in fuzzy metric spaces,” Fixed Point Theory and Applications, vol. 2011, article 94, 9 pages, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  20. M. Alamgir Khan, “Sumitra,Common fixed point theorems for converse commuting and OWC maps in, fuzzy metric spaces,” Punjab University Journal of Mathematics, vol. 44, pp. 57–63, 2012.
  21. P. Vijayaraju and Z. M. I. Sajath, “Common fixed points of single and multivalued maps in fuzzy metric spaces,” Applied Mathematics, vol. 2, no. 5, pp. 595–599, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  22. S. Sedghi, K. P. R. Rao, and N. Shobe, “A general common fixed point theorem for multi-maps satisfying an implicit relation on fuzzy metric spaces,” Filomat, vol. 22, no. 1, pp. 1–11, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. A. Beitollahi and P. Azhdari, “Multi-valued contraction theorems in probabilistic metric space,” International Journal of Mathematical Analysis, vol. 3, no. 21–24, pp. 1169–1175, 2009. View at Zentralblatt MATH · View at MathSciNet
  24. B. E. Rhoades, “A fixed point theorem for a multivalued non-self-mapping,” Commentationes Mathematicae Universitatis Carolinae, vol. 37, no. 2, pp. 401–404, 1996. View at Zentralblatt MATH · View at MathSciNet
  25. Lj. B. Ćirić and J. S. Ume, “Common fixed point theorems for multi-valued non-self mappings,” Publicationes Mathematicae Debrecen, vol. 60, no. 3-4, pp. 359–371, 2002. View at MathSciNet
  26. L. Ćirić, “Fixed point theorems for multi-valued contractions in complete metric spaces,” Journal of Mathematical Analysis and Applications, vol. 348, no. 1, pp. 499–507, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  27. L. Ćirić, “Multi-valued nonlinear contraction mappings,” Nonlinear Analysis. Theory, Methods & Applications A, vol. 71, no. 7-8, pp. 2716–2723, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. N. Mizoguchi and W. Takahashi, “Fixed point theorems for multivalued mappings on complete metric spaces,” Journal of Mathematical Analysis and Applications, vol. 141, no. 1, pp. 177–188, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. O. Hadžić and E. Pap, “A fixed point theorem for multivalued mappings in probabilistic metric spaces and an application in fuzzy metric spaces,” Fuzzy Sets and Systems, vol. 127, no. 3, pp. 333–344, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. T. Gnana Bhaskar and V. Lakshmikantham, “Fixed point theorems in partially ordered metric spaces and applications,” Nonlinear Analysis. Theory, Methods & Applications A, vol. 65, no. 7, pp. 1379–1393, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  31. B. Samet and C. Vetro, “Coupled fixed point theorems for multi-valued nonlinear contraction mappings in partially ordered metric spaces,” Nonlinear Analysis. Theory, Methods & Applications A, vol. 74, no. 12, pp. 4260–4268, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. N. Hussain and A. Alotaibi, “Coupled coincidences for multi-valued contractions in partially ordered metric spaces,” Fixed Point Theory and Applications, vol. 2011, article 82, 15 pages, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  33. H. Aydi, M. Abbas, and M. Postolache, “Coupled coincidence points for hybrid pair of mappings via mixed monotone property,” Journal of Advanced Mathematical Studies, vol. 5, no. 1, pp. 118–126, 2012. View at Zentralblatt MATH · View at MathSciNet
  34. M. Abbas, L. Ćirić, B. Damjanovi, and M. Ali Khan, “Coupled coincidence and common fixed point theorems for hybrid pair of mappings,” Fixed Point Theory and Applications, vol. 2012, article 4, 11 pages, 2012. View at Publisher · View at Google Scholar
  35. M. Borcut, Tripled fixed points for operators in partially ordered metric spaces [Ph.D. thesis], Technical University of Cluj-Napoca, North Universitari Center from Baia Mare, Faculty of Sciences, 2012.
  36. V. Berinde and M. Borcut, “Tripled fixed point theorems for contractive type mappings in partially ordered metric spaces,” Nonlinear Analysis. Theory, Methods & Applications A, vol. 74, no. 15, pp. 4889–4897, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  37. B. Schweizer and A. Sklar, “Statistical metric spaces,” Pacific Journal of Mathematics, vol. 10, pp. 313–334, 1960. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  38. R. H. Haghi, Sh. Rezapour, and N. Shahzad, “Some fixed point generalizations are not real generalizations,” Nonlinear Analysis. Theory, Methods & Applications A, vol. 74, no. 5, pp. 1799–1803, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  39. K. P. R. Rao, G. N. V. Kishore, and K. Tas, “A unique common tripled fixed point theorem for hybrid pair of maps,” Abstract and Applied Analysis, vol. 2012, Article ID 750403, 9 pages, 2012. View at Publisher · View at Google Scholar · View at MathSciNet